Start Submission Become a Reviewer

Reading: Transdermal scopolamine (Hyoscine): visual side-effects

Download

A- A+
Alt. Display

Review

Transdermal scopolamine (Hyoscine): visual side-effects

Author:

Alison Y. Firth

Academic Unit of Ophthalmology and Orthoptics, Royal Hallamshire Hospital, Glossop Road, Sheffield S10 2JF, GB
About Alison Y.

MSc DBO(T)

X close

Abstract

Aim: To highlight the side-effects of transdermal scopolamine.

Method: Evidence from the literature is presented concerning the use of this drug and visual side-effects. Results: The main side-effects are pupillary dilation and blurring of vision. These appear to be more frequently encountered with repeated use of patches and where there is local contamination between the patch and the eye.

Conclusions: Awareness of the visual side-effects of transdermal scopolamine may help the clinician recognise symptomatic conditions presenting in adults; and especially in children with special needs who are unable to communicate problems.

DOI: https://doi.org/10.22599/bioj.195
How to Cite: Firth, A.Y., 2006. Transdermal scopolamine (Hyoscine): visual side-effects. British and Irish Orthoptic Journal, 3, pp.14–16. DOI: http://doi.org/10.22599/bioj.195
Published on 01 Jan 2006.
Peer Reviewed

Downloads

  • PDF (EN)